Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 69, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Nov 14, 2021, 3:21 AM EST. It took effect at Nov 14, 2021, 10:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2021, 3:21 AM EST (08:21 UTC)
- In effect from
- Nov 14, 2021, 10:00 PM EST
- Expired
- Nov 15, 2021, 4:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
590 WHUS73 KDTX 140821 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 321 AM EST Sun Nov 14 2021 LHZ421-441-442-142100- /O.NEW.KDTX.SC.Y.0069.211115T0500Z-211115T2100Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI- 321 AM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST MONDAY... * WHAT...Expect sustained winds up to 19 knots from the northwest with gusts up to 25 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI and Harbor Beach to Port Sanilac MI. * WHEN...The maximum winds are expected around 12 AM EST Monday with the largest waves expected around 4 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
220 WHUS73 KDTX 142036 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 336 PM EST Sun Nov 14 2021 LHZ443-150900- /O.EXB.KDTX.SC.Y.0069.211115T0300Z-211115T2100Z/ Port Sanilac to Port Huron MI- 336 PM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST MONDAY... * WHAT...Expect sustained winds up to 22 knots from the northwest with gusts up to 30 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 1 AM EST Monday with the largest waves expected around 3 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LEZ444-150900- /O.EXB.KDTX.SC.Y.0069.211115T0300Z-211115T2100Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 336 PM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST MONDAY... * WHAT...Expect sustained winds up to 17 knots from the west with gusts up to 26 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 1 AM EST Monday with the largest waves expected around 3 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ421-441-442-150900- /O.EXT.KDTX.SC.Y.0069.211115T0300Z-211115T2100Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI- 336 PM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST MONDAY... * WHAT...Expect sustained winds up to 19 knots from the northwest with gusts up to 28 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 2 AM EST Monday with the largest waves expected around 3 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
813 WHUS73 KDTX 150813 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 313 AM EST Mon Nov 15 2021 LHZ421-441>443-152100- /O.CON.KDTX.SC.Y.0069.000000T0000Z-211115T2100Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 313 AM EST Mon Nov 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Expect sustained winds up to 19 knots from the northwest with gusts up to 27 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI, Port Sanilac to Port Huron MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 3 AM EST Monday with the largest waves expected around 4 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LEZ444-152100- /O.CON.KDTX.SC.Y.0069.000000T0000Z-211115T2100Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 313 AM EST Mon Nov 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Expect sustained winds up to 17 knots from the west with gusts up to 26 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 3 AM EST Monday with the largest waves expected around 3 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 14, 3:02 AM EST, 19 minutes earlier.
Area forecast discussion, Nov 14, 3:02 AM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
302 AM EST Sun Nov 14 2021
.DISCUSSION...
A strong shortwave now translating through central MN into WI will
track into the region later today, providing the potential for the
first widespread measurable snowfall of the season. However, snow
accumulation potential will be limited due to surface temperatures
above freezing as well as mild ground temperatures. This will be
especially true for paved surfaces as the bulk of the snow will
occur during the daylight hours when solar insolation should work
warm these surfaces despite falling light snow.
Warm air advection in advance of this system will lead to a rapid
expansion of light snow this morning which will persist into the
afternoon hours. During this afternoon time frame, the surface
cyclone associated with the upper level shortwave will track over
southern Lake Michigan into southwest lower MI with some degree of
deformation lift developing around this circulation. This region
will overspread the region and lead to a continuation of light snow
at times from late afternoon into the early evening hours.
This is probably the period when snow accumulations will be most
notable as solar insolation is lost a the sun sets just after 5 pm.
That said, the low level circulation associated with this system
seems to anchor on the shores of southern Lake Michigan as warm
waters lead to a mesoscale response that focuses the best forcing
over southwest lower MI. This will enhance the deformation zone in
this region, but perhaps limit it to some degree east into southeast
lower MI as this surface low/circulation drops southeast into the
far northern Ohio Valley into early evening. With all that said, the
signal remains for about one inch to perhaps locally two inches of
wet snow accumulation from this morning into early evening, mainly
on grassy surfaces as temperatures remain rather steady in the mid
30s throughout the event.
Snow will end (or least least taper off to flurries) during the mid
evening hours with just lingering lake enhanced/effect snow showers
pivoting through parts of the Thumb region during the early morning
hours. A few lake effect snow showers may persist into Monday as
cold northwest flow in the wake of this system passes through the
region.
Thereafter, upper heights rise into the mid week period as upper
ridging progresses from the central CONUS into the northeast in
advance of the next strong shortwave moving in off the Pacific
Ocean. This will lead to rapidly moderating temperatures with highs
in the 40s to around 50 Tuesday and well into the 50s to
around 60 on Wednesday after lower 40s hold on for Monday.
The aforementioned Pacific shortwave will wind up into a formidable
winter storm over the Canadian Prairies with and an occluding system
then wobbling east/northeast into Ontario by Wednesday night into
Thursday. This will push a strong cold front back southeast through
the Great Lakes during this time frame with a chance of rain showers
late Wednesday into Wednesday night. Temperatures will cool back
down in the wake of this front with highs around 40 on Thursday.
Temperatures then moderate ever so slightly back into the 40s from
late week into next weekend as a wavy somewhat zonal upper flow
pattern sets up for several days in the wake of this southern
Canadian midweek storm.
&&
.MARINE...
Lighter winds around today (under 20 knots) as a clipper low moves
through the Central Great Lakes with widespread rain/snow. Tightened
pressure gradient and colder airmass on the backside of the low once
again to produce gusty northwest winds/elevated waves Sunday night
into Monday, especially over southern Lake Huron where small craft
advisories will likely be needed once again. A ridge of high
pressure will provide a short period of light winds Monday night. A
warm front lifting north will result in increasing southerly winds
for Tuesday, with winds of 15 to 25 knots expected over open waters
of Lake Huron by Tuesday night, shifting to the southwest on
Wednesday.
&&
.PREV DISCUSSION...
Issued at 1201 AM EST Sun Nov 14 2021
AVIATION...
Extensive lower VFR stratus will encompass the Southeast Michigan
airspace overnight, immediately downstream of deeper moisture tied
to an approaching low pressure system. Arrival of this moisture
results in a period of widespread light accumulating snowfall in IFR
to low MVFR restrictions during the mid-late morning hours Sunday
/12z-17z/. Arrival of the mid level dry slot supports a decline in
both coverage and intensity of snowfall during the afternoon. This
period still marked by deep low level moisture, favoring some
additional pockets of light snow or drizzle in IFR as the surface
low pivots through. There remains some potential for rain to mix
with any snow late in the day, mainly the Detroit corridor as
temperatures nudge above freezing. This environment holds into the
evening as winds flip to northwest and trailing mid level
deformation maintains a modest probability for additional light
precip development. Improving conditions as drier air arrives upon
system departure Sunday night.
For DTW...Main window for light accumulating snow centered 13z-17z
late Sunday morning. Additional pockets of light snow/drizzle for
the afternoon hours as temperatures drift above freezing.
DTW THRESHOLD PROBABILITIES...
* High for ceilings 5000 ft or less through Sunday evening.
* High for precip falling as all light snow on Sunday morning.
Medium for precip type remaining all snow Sunday afternoon and
evening.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Small Craft Advisory from midnight tonight to 4 PM EST Monday for
LHZ421-441-442.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
DISCUSSION...DG
MARINE.......SF
AVIATION.....MR
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Nov 14, 3:19 AM EST, 2 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 319 AM EST Sun Nov 14 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-151000- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 319 AM EST Sun Nov 14 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight A low pressure system is forecasted to track across the central Great Lakes today. The potential exists for 1 to locally 2 inches of snow accumulation by this evening. Most of this accumulation will be limited to grassy surfaces. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-151000- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 319 AM EST Sun Nov 14 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect tonight. Refer to the latest Marine Weather Message for additional information. .DAYS TWO THROUGH SEVEN...Monday through Saturday The Small Craft Advisory continue on Monday. Refer to the latest Marine Weather Message for additional information. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. DG
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.